MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT; MEGA SOFT

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT; MEGA SOFT
Model Number 0830
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were there any patient consequences related to this events? burn could you please confirm what was the severity of the burn? there was a burn to each side of the corners of the mouth.Superficial partial-thickness burns injure the first and second layers of skin.(this is the best description of the consequence).What medical intervention was used to treat the burn? (such as salve or stitches).The patient was prescribed slivadine and an antibiotic ointment from the physician.Are there any anticipated long-term effects from the burn or injury? not at this time what is the current patient status? the patient is healing nicely at this time.No lot number was provided therefore a device history could not be done.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure that a small child was burned.User error is suspected as the surgeon may have accidentally coupled a kelly clamp that was holding a red rubber catheter going through the nose and out of the mouth.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/23/2020.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Additional information was requested, and the following was obtained: there are no photos of this event, serial number: (b)(6), it has been here about 6 to 8 months, tonsil case, room set up for tonsil surgery, the patient was on their back with head tilted upward, we had the machine and pad tested by my bio-medical personnel and they found no problems with either product, we came to the conclusion that it was user error because there was nothing wrong with the machine and or the pad in question.There is no reason to ship the pad in for testing because we have already came to the conclusion that it was ¿user error¿.We have been using the same pad since this occurrence on several cases with no problems.

Brand Name
MEGASOFT
Common Device Name
MEGA SOFT
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10770510
Report Number1721194-2020-00056
Device Sequence Number16560987
Product Code GEI
UDI-Device Identifier10614559101797
UDI-Public10614559101797
Combination Product (Y/N)N
PMA/510(K) Number
K021077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0830
Device Catalogue Number0830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;